advertisement
Question
Posted by: Lalah | 2010/10/19

incredibly painful bones on isotretinoin

Hi Doc I am taking 40mg Acnetane about 3 mths now

The pain in my bones is unreal esp knees. How normal is this? The doc told me it''s not unusual and I see on the package insert it does say some joint pain can be expected. Someone told me Vit A has a seriously weakening effect on bones, is this what I am experiencing? Will it stop once I am off the drug and shd I be taking calcium to offset the bone weakening effect?

If I stop the drug for a while, say two weeks, have a compromised the skin healing process? Even if I am in pain must I continue? Some say if you stop Roac/Acnetane for more than a week, you''ve thrown the entire course off and must start again even if you were half way thru. Is this true?

last question - if I were to go down to a weaker dosage say 20mg day would this mean taking it for a year as opposed to six months? What is the thinking on lower dosages of Roac, vs length of treatment? My derma is very firm on my need to take not less that 40mg for not less than 6 mths so I am a bit worried to ask her, she already refused when I raised the issue after my bones started hurting. She says unless I am brave the acne will never go.


thanks


thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Lalah

A wide variety of bone and muscular pain have been reported by patients taking this medicine and is not all that rare. Decreases in bone mineral density may also occur, but this is only expected with multiple or high dose courses.

The dose as calculated by your doctor is usually related to the lowest effective dose for each individual - taking a lower dose for longer should therefore not be the right approach.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2010/10/20

Hi Lalah

A wide variety of bone and muscular pain have been reported by patients taking this medicine and is not all that rare. Decreases in bone mineral density may also occur, but this is only expected with multiple or high dose courses.

The dose as calculated by your doctor is usually related to the lowest effective dose for each individual - taking a lower dose for longer should therefore not be the right approach.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement